Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 16, 2022, 8:55 AM CST for Pulaski County, Missouri. It took effect at Feb 18, 2022, 4:48 AM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 16, 2022, 8:55 AM CST (14:55 UTC)
- In effect from
- Feb 18, 2022, 4:48 AM CST
- Expired
- Feb 16, 2022, 7:36 PM CST
- In force
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 134 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7). The gauge peaked at 9.17 ft at Feb 17, 2022, 7:00 PM CST.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
773
WGUS43 KSGF 161455
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
855 AM CST Wed Feb 16 2022
...The National Weather Service in Springfield MO has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
Jacks Fork at Alley Spring affecting Shannon County.
For the Big Piney River...including Fort Leonard Wood - East Gate...
Minor flooding is forecast.
For the Jacks Fork River Basin...including Alley Spring, Eminence...
Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday morning at 900 AM CST.
&&
MOC203-171500-
/O.NEW.KSGF.FL.W.0001.220218T0316Z-220218T1500Z/
/ALYM7.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 AM CST Wed Feb 16 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY EVENING TO LATE FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Jacks Fork at Alley Spring.
* WHEN...From Thursday evening to late Friday morning.
* IMPACTS...At 9.0 feet, water impacts Alley Spring Campground.
Water is one foot in depth at the 600, 800 and 900 loop camp sites.
* ADDITIONAL DETAILS...
- At 8:30 AM CST Wednesday the stage was 2.5 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow evening to a crest of 9.5 feet early Friday
morning. It will then fall below flood stage early Friday
morning.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
3711 9148 3707 9150 3703 9161 3705 9161
3708 9154 3712 9154
$$
MOC169-171500-
/O.NEW.KSGF.FL.W.0002.220218T1048Z-220219T0600Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 AM CST Wed Feb 16 2022
...FLOOD WARNING IN EFFECT FROM LATE THURSDAY NIGHT TO EARLY
SATURDAY MORNING...
...REPLACES RIVER FLOOD WATCH...
* WHAT...Minor flooding is forecast.
* WHERE...Big Piney below Fort Leonard Wood - East Gate.
* WHEN...From late Thursday night to early Saturday morning.
* IMPACTS...At 8.0 feet, the Pontoon Training Area at Ft. Wood
Floods.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Wednesday the stage was 2.9 feet.
- Forecast...The river is expected to rise above flood stage
early Friday morning to a crest of 8.5 feet early Friday
afternoon. It will then fall below flood stage Friday
evening.
- Flood stage is 8.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
KP1 follow-up statement
489
WGUS83 KSGF 170136
FLSSGF
Flood Statement
National Weather Service Springfield MO
736 PM CST Wed Feb 16 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood -East Gate affecting Pulaski
County.
MOC169-170245-
/O.CAN.KSGF.FL.W.0002.220218T1048Z-220217T0136Z/
/BIGM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
736 PM CST Wed Feb 16 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Piney below Fort Leonard Wood - East Gate.
* ADDITIONAL DETAILS...
- At 7:00 PM CST Wednesday the stage was 2.8 feet.
- Forecast...The river is expected to rise to a crest of 5.6
feet early Friday afternoon.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3788 9207 3787 9204 3782 9205 3781 9203
3777 9200 3767 9203 3767 9210 3777 9209
3783 9210 3786 9209
$$
JD/EWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 16, 5:49 AM CST, 3 hours 6 minutes earlier.
Area forecast discussion, Feb 16, 5:49 AM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
549 AM CST Wed Feb 16 2022
Key Messages:
1. Windy and unseasonably warm today with a Wind Advisory through
mid afternoon.
2. Widespread rainfall this evening into early Thursday. Flooding
and severe weather possible.
3. Transition to wintry precipitation beginning early Thursday.
4. Very cold temperatures Thursday night with warmer and dry
conditions over the weekend.
.SHORT TERM...(Today and tonight)
Issued at 218 AM CST Wed Feb 16 2022
A warm front has lifted well to the north of our area as pressure
falls continue over the central Plains and upper Midwest. In
response, a tight pressure gradient has set up over our region and
will lead to continued gusty south winds through the day. Low
level flow directly from the northern Gulf of Mexico will lead to
increasing moisture along with above normal temperatures with
highs expected to top out in the lower to mid 60s.
We may see some scattered showers develop as early as late
morning. However the coverage and intensity of rain will increase
substantially tonight as the front moves over the region and
interacts with a strong upper level trough. The orientation of the
surface front parallel to the upper level southwesterly flow will
favor training potential and could lead to localized flooding.
Therefore will keep the flood watch going over the majority of the
area. Additional information is available in the hydrology section
below.
Decent vertical wind shear will be available for strong to severe
thunderstorm development, but instability will be rather limited.
Still could see some isolated severe winds with the stronger
storms overnight, most likely along and south of Highway 60s.
.LONG TERM...(Thursday through Tuesday)
Issued at 218 AM CST Wed Feb 16 2022
As much colder air shifts southward into our region behind the
cold front, we expect to see a transition to a wintry mix as early
as the pre-dawn hours over our northwest counties, roughly along
and northwest of a Fort Scott to Warsaw line.
Forecast soundings show an elevated warm nose will likely lead to
several hours of potential freezing rain /sleet mixture mainly
during the morning before a transition to all snow over the
northwest half of the area, along and west of a Cassville to Rolla
line. Locations north of a line from Pittsburg Kansas to
Versailles may see one to two tenths of an inch of ice, tapering
off to around a trace along and south of Highway 60.
Model guidance solutions are starting to converge on the solution
of developing a heavier band of snow over northern MO and east
central Kansas on the northwest side of the surface low that will
track over southern Missouri along the front on Thursday. There
will still be potential for 2-3 inches of snow along our northern
tier of counties, with accumulations decreasing to around a few
tenths of an inch along and south of the I-44 corridor.
Most of the precipitation is expected to exit the region late
Thursday afternoon into the evening. However, very cold
temperatures are expected with single digit lows possible over
Bourbon/Vernon/St. Clair /Benton / Morgan counties.
A decent rebound in temperatures will occur by Saturday with
highs in the mid to upper 50s as high pressure builds into the
region from the west.
There may be another shot of rain possible early next week around
Tuesday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 524 AM CST Wed Feb 16 2022
Gusty south winds will affect area airports through much of the
upcoming TAF period as low pressure deepens over the central
Plains. Ceilings will gradually build down to MVFR through the day
as vertical lift increases with approaching cold front later
today. Precipitation is expected for much of the evening and
overnight hours along and behind the frontal passage. Went ahead
and included a few hours of tempo thunder as the main upper level
system moves over the region.
Current timing of the front has it passing JLN around 8Z and SGF
around 11Z.
&&
.HYDROLOGY...
Issued at 218 AM CST Wed Feb 16 2022
Output from the National Water Model indicates that runoff will be
sufficient to flood some low water crossings across southwest and
south central Missouri later tonight into Thursday. There will
also likely be enough runoff to produce minor river flooding along
the Big Piney, Roubidoux and Gasconade rivers through late this
week.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from this evening through Thursday afternoon for
MOZ057-058-068>071-079>083-088>098-101>106.
Wind Advisory until 3 PM CST this afternoon for MOZ066-067-077-
078-088-089.
KS...Wind Advisory until 3 PM CST this afternoon for KSZ073-097-101.
&&
SHORT TERM...Terry
LONG TERM...Terry
AVIATION...Terry
HYDROLOGY...TerryHazardous weather outlook, Feb 16, 3:47 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 347 AM CST Wed Feb 16 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171000- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 347 AM CST Wed Feb 16 2022 ...Strong Storm System Will Bring Potential for Severe Storms, Flooding and Wintry Precipitation through Thursday... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited excessive rainfall risk Elevated non thunderstorm wind risk. Elevated ice accumulation risk. DISCUSSION... Very windy conditions are likely again today with gusts of 35 to 45 mph. As increasing low level moisture interacts with an approaching cold front, conditions will become favorable for widespread rainfall tonight into Thursday, especially along and southeast of Interstate 44. The widespread rainfall could lead to localized flooding of low water crossings. In addition, a few strong to possibly severe thunderstorms will be possible over southwest and south central Missouri tonight. Locations along and northwest of a line from Fort Scott to Versailles may see a transition from rain to a wintry mix late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A change from liquid to wintry precipitation will continue Thursday morning into afternoon, mainly along and north of Interstate 44. The highest potential for snow accumulations over two inches in addition to sleet and freezing rain will be closer to the Highway 54 corridor and points north. Some impacts to travel Thursday morning are possible north of Interstate 44. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight over southwest and south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 7:00 PM CST | River Flood Watch | SGF | Pulaski | 14 hr |
| Feb 16, 8:55 AM CST | River Flood Warning | SGF | Shannon | 48 hr |
| Feb 16, 1:39 PM CST | Winter Storm Warning | SGF | Benton, Morgan, St. Clair, Vernon | 28 hr |
| Feb 16, 1:39 PM CST | Winter Weather Advisory | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 23 more | 28 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.